MAUDE Adverse Event Report: BARD ACCESS SYSTEMS RELIANCE XK ALPHACURVE LONG-TERM HEMODIALYSIS CATHETER W/AIRGUARD STANDARD KIT; HEMOGLIDE SERIES AND HEMOGLIDE STAR SERIES XK LONG-TERM HEMODIALYSIS CATHETERS

BARD ACCESS SYSTEMS RELIANCE XK ALPHACURVE LONG-TERM HEMODIALYSIS CATHETER W/AIRGUARD STANDARD KIT; HEMOGLIDE SERIES AND HEMOGLIDE STAR SERIES XK LONG-TERM HEMODIALYSIS CATHETERS
Model Number 5325190
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of rebs0860 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that during placement "insertion of denovo tunneled central venous catheter for dialysis.The guidewire and the peel away sheath were defective in the kit.Another kit was used for the procedure.The reported event resulted in use of a new kit, causing an inconsequential prolongation of the procedure.No injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged airguard introducer was confirmed, but the exact cause of the damage was unknown.One 16.5fr airguard introducer sheath was returned for investigation.The dilator had been inserted and threaded onto the sheath.The protective tube that is attached to the airguard was not returned with the introducer.The white tabs were cracked apart along the score line.One side of the sheath was split apart 8mm distal to the white tabs.A microscopic examination revealed that the distal tip of the dilator was slightly out of round.Points of deformation were observed at the distal tip of the dilator, which is consistent with the wear pattern between the guidewire and dilator tip.Since the airguard introducer sheath and dilator had been assembled and locked together and since the dilator tip exhibited evidence of deformation, the damage most likely occurred during use; however, the exact mechanism of damage is unknown.A lot history review (lhr) of rebs0860 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
RELIANCE XK ALPHACURVE LONG-TERM HEMODIALYSIS CATHETER W/AIRGUARD STANDARD KIT
Common Device Name
HEMOGLIDE SERIES AND HEMOGLIDE STAR SERIES XK LONG-TERM HEMODIALYSIS CATHETERS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6945852
Report Number3006260740-2017-01829
Device Sequence Number505935
Product Code MSD
UDI-Device Identifier00801741012051
UDI-Public(01)00801741012051
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5325190
Device Catalogue Number5325190
Device Lot NumberREBS0860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight83